Requip Ropinirole - help please

Hi I was diagnosed with PD 7 years ago when I was 48. I have been on Requip Ropinirole all the time and this year the dose was increased to the maximum 24mg. Since this happened our life has been turned upside down. I have been paranoid, depressed, suspicious of everyone, frightened and full of dread. It has completely ruined my life and to be honest I dont know why my husband is still with me as I have been so bad. Has anyone else experienced anything like this and if so how did you cope?

1 Like

Hi @Skippy1, :wave:

A warm welcome to the forum. :slightly_smiling_face:

We have an amazingly supportive community on the forum so I’m sure it won’t be long until you hear from our members with their advice. Firstly, I’m really sorry to hear that you’ve been having such a tough time, Parkinson’s affects everyone differently; however, it’s not uncommon for it to have an impact on relationships. The good news is, many couples and family say that coping with Parkinson’s has made their relationship stronger so please do not feel discouraged.

We have a lot of information on our website specifically about relationships which you can find here - https://www.parkinsons.org.uk/information-and-support/being-relationship.

It also sounds to me like you may be going through a depression which again, isn’t uncommon for people with Parkinson’s. With the right help, support and treatment you can overcome depression and enjoy a good quality of life again. There are many treatments and therapies along with support groups available to help you and you can find all this information here - https://www.parkinsons.org.uk/information-and-support/depression. I’d also recommend that you speak to your GP or Parkinson’s nurse about this so they can look into your medication.

Lastly, our helpline and Parkinson’s local advisers are here to answer any questions you have about relationships, depression or anything Parkinson’s related queries. Call us on 0808 800 0303.

Please remember that you are not alone and we are here to help any we can.

Best wishes,
Reah
Forum Community Manager

These symptoms all sound like side effects from Requip. I would suggest you discuss asap with your consultant or PD nurse

I agree, impulsive compulsive disorder needs to be considered. Medical advice in the first instance would be a good idea,